MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 5.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 5.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283346
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an arthroscopic shoulder stabilization procedure on (b)(6) 2021, it was observed that the blade on the omnicut 5.2 res blade 5pk device was dull that it did not clean the joint properly while in use with the handpiece device.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an arthroscopic shoulder stabiliz, initially a 4 mm ultra aggressive plus is passed, during the first minutes of the procedure, the specialist states that he is not cleaning the joint well.They proceed to pass an omnicut 5.2 (used w/ micro handpiece) and again shows the same thing that the blade is dull and does not clean the joint properly, so doctor decides to use the institution's shaver.The complaint device is not being returned, therefore unavailable for a physical evaluation, however the customer provided two photos of the product label which contains the product code and the lot number, these numbers were verified, and they are correct.A manufacturing record evaluation was performed for the finished device a2004006 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the inspection of the photos, this complaint cannot be confirmed.The photos provided does not contain relevant images to provide a root cause.Hands on analysis should provide the evidence necessary to provide a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during an arthroscopic shoulder stabilize, initially a 4 mm ultra aggressive plus is passed, during the first minutes of the procedure, the specialist states that he is not cleaning the joint well.They proceed to pass an omnicut 5.2 (used w/ micro handpiece) and again shows the same thing that the blade is dull and does not clean the joint properly, so doctor decides to use the institution's shaver.The complaint device was received and evaluated.Upon visual inspection, it could be observed that the outer aspect of the blade is in normal condition, no structural damages could be found.Under magnification, it was found that the blade is dull.A manufacturing record evaluation was performed for the finished device a2004006 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the operator may applied excessive load to the blade, also an adequate suction is required to reduce wear and degradation of the blade.As per ifu 110849; excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device a2004006 number, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device a2004006 number, and no non-conformances were identified.

Brand Name
OMNICUT 5.2 RES BLADE 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11797319
Report Number1221934-2021-01475
Device Sequence Number16399144
Product Code HRX
UDI-Device Identifier10886705022489
UDI-Public10886705022489
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number283346
Device Catalogue Number283346
Device Lot NumberA2004006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer06/24/2021
07/09/2021
07/15/2021
07/21/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/25/2021
07/12/2021
07/16/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1